MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 30; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 30; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811230
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection, product history review, labelling review, risk assessment the plate was confirmed, by examination of the returned parts, to have a fractured locking mechanism post op.Manufacturing files were reviewed and no anomalies were found.Materials analysis was not performed as the fractured spring bar was a result of the screw backing out and removal of additional screws.Potential root causes include: poor surgical candidate or bone quality, excessive post-op activity by patient (not recommended by surgeon), patient does not follow surgeon instructions, patient over exerts.
 
Event or Problem Description
It was reported that the plate spring bar popped off inside patient post op.Patient underwent revision to remove the plate and put a new one on with rescue screws.

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 30
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8011565
Report Number0009617544-2018-00249
Device Sequence Number1435827
Product Code KWQ
UDI-Device Identifier07613252254713
UDI-Public07613252254713
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811230
Device Lot Number176660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;